Thunderstorm Wind, Christian
- When
- June 29, 1:55 PM CST
- Where
- Christian County, Gracey
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 36.870, -87.650
Trees were down on a vehicle and on power lines.
Small clusters of thunderstorms moved north to northwest around the periphery of a 500 mb high centered off the Carolina coast. At the surface, a weak cold front trailed southwest from Lake Michigan to the Ozarks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Small clusters of thunderstorms moved north to northwest around the periphery of a 500 mb high centered off the Carolina coast. At the surface, a weak cold front trailed southwest from Lake Michigan to the Ozarks. A few isolated strong wind gusts accompanied the strongest storms during the heat of the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 29, 11:43 AM CST, 2 hours 12 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1243 PM CDT Tue Jun 29 2021 .UPDATE... Issued at 1243 PM CDT Tue Jun 29 2021 Updated aviation discussion for 18Z TAFs. && .SHORT TERM...(Today through Thursday night) Issued at 340 AM CDT Tue Jun 29 2021 The main concern in the short term is the increasing chance for showers and thunderstorms through the period. Forecast confidence in the overall pattern is decent with relatively good synoptic scale model agreement. Today will likely be similar to the past several days with a mix of sun and clouds and the development of isolated to scattered showers and thunderstorms from late morning into the afternoon hours. One additional element by this afternoon and tonight is the moisture from the remnants of Danny, which may help to focus a little more activity across our eastern counties in Indiana and Kentucky. Similar to Monday, temperatures should reach the lower 90s for highs. There should be a decrease in activity tonight, but perhaps not as much as the past few nights. So we maintain a small chance across much of the area through the night. Lows are forecast in the lower to middle 70s. Wednesday begins the transition that eventually leads to a dry, cooler, and less humid holiday weekend. In that transition, an upper level trough is forecast to pivot south from Canada and the Great Lakes while forcing a cold frontal passage through the forecast area Thursday afternoon and Thursday night. The end result is better coverage of showers and thunderstorms Wednesday afternoon through Thursday night with the approach and passage of the front. While a localized strong/severe storm cannot be ruled out, pockets of heavy downpours and localized flooding are the main concerns. With the increase in cloud cover and rain chances, highs on Wednesday are forecast in the middle to upper 80s, with highs on Thursday held to the lower 80s. And while lows in the lower 70s are expected Wednesday night, lows Thursday night should dip into the middle and upper 60s. .LONG TERM...(Friday through Monday) Issued at 340 AM CDT Tue Jun 29 2021 Precipitation will be moving out on Friday as the surface cold front moves off to the southeast. The upper level trough also moves through later in the day Friday. While the upper level low will be meander a little longer to our east, surface high pressure will build in over the weekend. This is followed by the upper level ridge moving over us on Monday. All of this will give us a dry and pleasant holiday weekend. Drier air will push dewpoints back down into the upper 50s to around 60 over the weekend. Highs will be in the lower and middle 80s with lows back in the lower and middle 60s. Southerly flow returns on Monday increasing our moisture and pushing highs on Monday close to 90. && .AVIATION... Issued at 1243 PM CDT Tue Jun 29 2021 Outside of an isolated to scattered shower or tstm, VFR conditions are expected over the next 24 hours. Diurnal cumulus development will continue today and Wed, though clouds will have somewhat better coverage in the eastern half of the region by Wed morning. Winds will continue to be light, with a general southwesterly direction in the daylight hours. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...RJP SHORT TERM...RJP LONG TERM...ML AVIATION...DB
Hazardous Weather Outlook National Weather Service Paducah KY 353 AM CDT Tue Jun 29 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 353 AM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible, especially in the heat of the afternoon and early evening. Lightning and brief heavy downpours are the primary concerns. Heat index values this afternoon will peak around 100 degrees. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The chance of thunderstorms will increase Wednesday and peak Thursday with the passage of a cold front. Small chances linger into Friday. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. RJP/ML
Special Weather Statement
National Weather Service Paducah KY
202 PM CDT Tue Jun 29 2021
KYZ009-012-291945-
Calloway KY-Trigg KY-
202 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLOWAY AND SOUTHWESTERN
TRIGG COUNTIES UNTIL 245 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linton, KY moving southwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Land Between The Lakes Area and New Concord.
LAT...LON 3673 8824 3675 8817 3675 8811 3677 8812
3680 8803 3667 8793 3668 8807 3656 8803
3651 8804 3650 8805 3650 8825
TIME...MOT...LOC 1900Z 062DEG 14KT 3668 8809
ShanklinSpecial Weather Statement
National Weather Service Paducah KY
215 PM CDT Tue Jun 29 2021
KYZ012-017-291945-
Christian KY-Trigg KY-
215 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN AND
SOUTHEASTERN TRIGG COUNTIES UNTIL 245 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorms
between Fort Campbell, Lafayette and Herndon, moving west at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
thess storms.
Locations impacted include...
Fort Campbell, Lafayette and Herndon.
LAT...LON 3666 8785 3667 8791 3686 8790 3681 8749
3675 8735 3665 8733 3663 8785
TIME...MOT...LOC 1912Z 091DEG 11KT 3669 8760
ShanklinThe Ft Campbell radar (KHPX), 36 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees were down on a vehicle and on power lines.
Several tree limbs and branches were down.
The roof and one side of a barn was blown off. A line of trees was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2021Every state in 2021This day in weather historyWarnings in Kentucky, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961243, 961244, 961245.